Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 182, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 14, 2001, 3:25 PM CDT for Hickory County, Polk County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 3:25 PM CDT (20:25 UTC)
- Expired
- Jun 14, 2001, 4:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:40 PM CDT | Thunderstorm Wind 52 E | Humansville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730 WUUS53 KSGF 142026 SVRSGF MOC085-167-142115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN POLK COUNTY IN SOUTHWEST MISSOURI HICKORY COUNTY IN CENTRAL MISSOURI * UNTIL 415 PM CDT * AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HUMANSVILLE...OR 14 MILES NORTHWEST OF BOLIVAR...MOVING NORTHEAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEAUBLEAU BY 335 PM CDT. THE TOWNS OF DUNNEGAN...FLEMINGTON...ELKTON AND PITTSBURG ARE ALSO IN THE PATH OF THIS STORM. STAY TUNED TO LOCAL MEDIA OUTLETS...SUCH AS RADIO...TELEVISION... CABLE TELEVISION...AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3784 9369 3768 9361 3773 9320 3803 9330 DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:51 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 14, 12:51 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT THU JUN 14 2001 EARLY AFD DUE TO ANTICIPATED SEVERE WEATHER THIS AFTERNOON. 1ST PERIOD FORECAST CHALLENGE PCPN CHANCES TONIGHT...REST OF FORECAST IS TEMPERATURES. COLD FRONT EXTENDS FROM ERN KS TO ERN NEBRASKA...DEWPOINTS IN LOW 70S AHEAD OF FRONT...MAINLY IN THE 50S BEHIND FRONT. TSRA EXTENDS FROM SE KS THROUGH EXTREME SW MO AND INTO N CENTRAL MO. 5H/7H WINDS ARE SW WHICH IS PARALLEL SHOULD SLOW THE COLD FRONT MOVEMENT TO THE EAST...AT LEAST THAT WHAT ETA IS SHOWING. NGM HAS THE FRONT MOVING MUCH FASTER WILL LEAN TOWARDS THE SLOWER ETA FOR FRONTAL MOVEMENT. FRIDAY WILL LEAVE LOW POPS IN FOR ERN ZONES FOR THE MORNING HOURS... REST OF THE CWA SHOULD QUICKLY CLEAR OUT AROUND 12Z. REST OF FORECAST LOOKS DRY WITH A WARMING TREND BEGINNING THIS WEEKEND. EXTENDED FORECAST...MRF SHOW 5H TROF LATE THURSDAY OVER MO...BUT WILL LEAVE DRY FOR NOW. FOR PRELIMINARY COORDINATION ONLY... FCSTID = 07/SS SGF 62 84 60 87 / 70 10 5 0 JLN 61 85 61 89 / 70 10 5 0 UNO 64 87 59 88 / 70 30 5 0 VIH 60 84 58 87 / 70 30 5 0 .SGF... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Jun 14, 1:00 PM CDT, 2 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 14 2001 ...CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... A COLD FRONT OVER EASTERN KANSAS WILL BRING THE CHANCE OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORM ACTIVITY ALREADY EXTENDS FROM SOUTHEAST KANSAS INTO PORTIONS OF CENTRAL MISSOURI AND WILL CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON...ESPECIALLY ALONG AND WEST OF A SPRINGFIELD TO LAKE OF THE OZARKS LINE. THE CHANCE OF SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS THE ENTIRE AREA WITH THE BEST CHANCE OF SEVERE WEATHER WEST OF A JOPLIN TO SPRINGFIELD TO BRANSON LINE. DAMAGING WINDS...LARGE HAIL... LOCALIZED FLOODING AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE. SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. .EXTENDED OUTLOOK... NO SEVERE WEATHER EXPECTED THROUGH THE PERIOD. SS @RUKWBCeKDENWWUS35 KSGF 141800 SPSSGF KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 14 2001 ...CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... A COLD FRONT OVER EASTERN KANSAS WILL BRING THE CHANCE OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORM ACTIVITY ALREADY EXTENDS FROM SOUTHEAST KANSAS INTO PORTIONS OF CENTRAL MISSOURI AND WILL CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON...ESPECIALLY ALONG AND WEST OF A SPRINGFIELD TO LAKE OF THE OZARKS LINE. THE CHANCE OF SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS THE ENTIRE AREA WITH THE BEST CHANCE OF SEVERE WEATHER WEST OF A JOPLIN TO SPRINGFIELD TO BRANSON LINE. DAMAGING WINDS...LARGE HAIL... LOCALIZED FLOODING AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE. SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. .EXTENDED OUTLOOK... NO SEVERE WEATHER EXPECTED THROUGH THE PERIOD. SS
Special weather statement, Jun 14, 1:56 PM CDT, 1 hour 29 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>092-094-150100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 156 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 424...IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MILLER...MORGAN...POLK...ST. CLAIR...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR... CAMDENTON...FORT SCOTT...JOPLIN...LEBANON...MOUNT VERNON...NEVADA... OSAGE BEACH...PITTSBURG...SPRINGFIELD AND STOCKTON. A COLD FRONT MOVING INTO THE MISSOURI OZARKS THIS AFTERNOON WILL TRIGGER NUMEROUS THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. CISSELL/SHUMWAY
Special weather statement, Jun 14, 2:16 PM CDT, 1 hour 9 minutes before
MOZ093-095-096-101>104-150100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 425...IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...CHRISTIAN...DOUGLAS...MCDONALD...NEWTON...STONE AND TANEY. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...MONETT... NEOSHO AND OZARK. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BEs IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SS/DC
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:23 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 3 hr |
| Jun 14, 2:35 PM CDT | Flash Flood Warning | SGF | Benton, Hickory | 6 hr |
| Jun 14, 4:30 PM CDT | Flash Flood Warning | SGF | St. Clair | 4 hr |
| Jun 14, 5:10 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 3 hr |
| Jun 14, 5:32 PM CDT | Flash Flood Warning | SGF | Cedar | 3 hr |
| Jun 14, 5:37 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 38 min |
| Jun 14, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 26 min |
| Jun 14, 6:28 PM CDT | Flash Flood Warning | SGF | Polk | 3 hr |
| Jun 14, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.